Fevers have been the bane of my existence since my first infusion. They’re just nonstop. I’m too hot all the time. I do have this short time in the middle of the night where I freeze my ass off. But fevers have been known to do that, too. I’m taking 800mg ibuprofen (duexis) 2-3 times a day to deal with it, as well as Tylenol, and I still feel too hot. I can’t imagine how I’d feel if I wasn’t taking anything. I can’t drink a hot drink, take a warm shower, or even wear socks sometimes without triggering one.
I’m guessing the fevers are a side-effect, although I’m not entirely sure. Lupus can make you have fevers too, but I’ve never had them constantly before. I wonder if it could just be a combination of the two. The lupus reacting to the Rituxan, perhaps. Just guessing though.
I’ve had this strange burning in my fingertips. I’ve had weird skin burning since starting the Rituxan. I had burns on my neck for a couple weeks that were visible and felt chaffed. Those are gone, but I am still having weird burning skin irritations in other places. It burns when I pee again. It’s not as bad as it was the first time, but it’s still uncomfortable.
And the headaches from the vasculitis are just so bad every day, all the time. It’s making me stir-crazy. I think sometimes I wander around the house aimlessly because sitting still brings too much attention to the pain. Sometimes the pain makes me panic, in a “Get it off me! Get it off me!” sense. I reach my limit and I just can’t stand it anymore, so I get antsy. The medicines the doctor gave me still aren’t much help. I’m not on anything heavy, I refuse to walk around ‘zombified’ all day long. I don’t think it would be much help anyway. It’s like choosing being incapacitated by the headache or by some painkiller. What’s the difference, really? I’d rather at least be coherent. That’s not to say the pain doesn’t make me a little loopy sometimes, because it does. Don’t expect me to remember stuff or make complete sentences.
I’ve been having an especially hard time with my stomach lately, which makes timing when I take medicine more difficult than it already is. I have pills I can’t take together, so if I happen to need both at the same time, I have to choose which one is easier to go without. For example, if I have a stomach ache and a headache at the same time, and it’s also time for me to take the steroids to treat my Addison’s, I can’t take antacid, ibuprofen, and hydrocortisone at the same time, so I have to choose. I end up taking the hydrocortisone first, even though it will make my stomach hurt worse, because I can’t go without taking it, and it can’t be taken with antacid because then it won’t get absorbed. I then wait 20 minutes. Then I can take the antacid for my stomach. I then have to wait for that to help my stomach, if it even helps at all. All the while, I have an untreated migraine, and it takes the ibuprofen a full hour to help, if that helps at all. This is a game I play on a daily basis. It’s difficult, and it’s getting pretty old. I’m uncomfortable a hundred different ways but can only help one thing at a time and I always have to choose and strategize. The best part is, I wake up in the morning like this. This is how I start my day most of the time. Sometimes my day “starts” at 4am.